MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 9010000849
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care provider via a manufacturer representative regarding a patient with l1 lumbar fracture for t12-l2 percutaneous stabilization.It was reported that the rod was loaded onto rod holder prior to using the instrument.Rod was loose in holder, and holder required tightening.Screwdriver was used to tighten the system and an audible click was made by the holder.The spring system that holds the rod broke and was not able to hold rod securely at all.The product did not come in contact with the patient.There were no fragment of the implant or instrument remaining in the patient.There were no patient complications as a result of this event and an alternative holder was used.
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6.H3: product analysis: visual and functional inspection revealed the inner shaft does not move when the locking lever is moved.The c clip that connects the adjusting mechanism to the inner shaft appears to have broke and fall out.It is possible to overload the clip when making tension adjustments while the rod is in place.It appears the c clip broke from excessive force.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10237899
Report Number1030489-2020-00841
Device Sequence Number2864715
Product Code KWP
UDI-Device Identifier00643169359987
UDI-Public00643169359987
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010000849
Device Catalogue Number9010000849
Device Lot NumberRS15E027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR